MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. ASAHI CORSAIR; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. ASAHI CORSAIR; PERCUTANEOUS CATHETER
Catalog Number CSW135-26N
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Single reporter exemption #e2015028.The importer report number used for this report was generated from the importer registration number, current year, and sequential number that matches the manufacturer report number.Attempts were made to gather thorough event information during complaint processing; no further information could be obtained.Device investigation could not be conducted as the device was not available.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Although device investigation of the corsair could not be conducted, since all the shipped products were inspected in the production process for meeting the product specifications and release criteria, there was no indication of product deficiency.Based on the provided information, it was inferred that the reported failure to cross and aneurysm enlargement were related to the anatomical condition and device manipulation technique.Instructions for use states: -[warnings] when this microcatheter is placed in vessel, always manipulate it with care by confirming the position of distal end of microcatheter under fluoroscopy.Surface of this microcatheter is provided with hydrophilic coating for lubricity, this microcatheter may happen to be advanced too far toward periphery over the target area of the operator's aim.(the blood vessel and/or the microcatheter may be damaged.); -[warnings] do not use this microcatheter to an advanced calcified lesion; and, -[malfunctions and adverse events] damage to vessel including vessel dissection, vessel perforation and vessel rupture.
 
Event or Problem Description
It was reported that on (b)(6) 2017, the patient presented with a large aneurysm in a 99 to 100% occluded, heavily calcified lesion in the mid right coronary artery (rca).A non-asahi guide wire was advanced via right common femoral artery access into a non-asahi guiding catheter and crossed the aneurysm into the posterior descending coronary artery with difficulty due to patient anatomy.An attempt was then made to exchange the guide wire for a non-asahi atherectomy wire, but these wires were unable to be exchanged, despite advancement assistance attempted with the subject microcatheter, a 1.25 x 12 mm non-asahi balloon catheter, and a non-asahi spiral catheter.The non-asahi guide wire was, thus, pulled back to a less occluded vessel area to facilitate advancement of another non-asahi guide wire, then a asahi guide wire, using the spiral catheter for advancement support, but, after attempting to cross for an hour, these guide wires were unable to cross the lesion.The lesion was re-wired using a noon-asahi guide wire, followed by advancement of the spiral catheter.Pre-dilatation, atherectomy, additional pre-dilatation, then stenting of the distal rca with a 3.5 x 30 mm stent was then performed.As the aneurysm had become severely enlarged at an unspecified point during the procedure, and was at risk of rupturing, a 4.0 x 19 mm covered stent system was advanced and the stent was deployed at 16 atmospheres (atm) in the mid rca.A 4.5 x 30 mm non-asahi was then deployed proximally at 18 atm.The cover stent was then post-dilated to 18 atm with a 4.5 mm non-asahi balloon; post-dilatation of the other two stents was also performed with this balloon.The aneurysm was excluded and timi flow was iii.The patient had experienced chest pressure during the procedure and mild soreness overnight.As of (b)(6) 2017, the patient is ambulating and feeling well.Patient serum protein is elevated and albumin is low.The patient was discharged home.There were no reported adverse patient sequelae.

Brand Name
ASAHI CORSAIR
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, 489-0 071
JA  489-0071
MDR Report Key6762702
Report Number3003775027-2017-00129
Device Sequence Number11073587
Product Code DQY
UDI-Device Identifier04547327087964
UDI-Public(01)04547327087964(17)190331(10)170415K041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K083127
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date03/31/2019
Device Catalogue NumberCSW135-26N
Device Lot Number170415K041
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date07/17/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/18/2017
Initial Report FDA Received Date08/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight73